• Has anyone used the drug, Avastin, and did you have any side effects?

    Asked by LisaR on Thursday, December 20, 2012

    Has anyone used the drug, Avastin, and did you have any side effects?

    5 Answers from the Community

    5 answers
    • jlacquement's Avatar

      I too will be using this starting on the 26th. I'll keep you up to date.

      almost 4 years ago
    • Peroll's Avatar

      I have has avastin as part of my chemo regimine; however, since it was only one of several drugs given to me it is hard to know which one caused the side effects. My understanding is that Avastin is normally used in conjuction with one or more other drugs so isolating side effects is difficult. In my case I do not think it was the avastin. You need to remember that each person reacts differently to each of the drugs so what one person gets for side effects may not happen to others. Best thing you can do is be repared for the side effects but hope they don't come.

      almost 4 years ago
    • SueRae1's Avatar

      I have been on Avastin for 7 months (since May 22), along with other drugs to treat my breast and kidney cancer. The main side effect that could be traced to Avastin is controlling my blood pressure. I found that my worst side effects (other then my blood count issues, which are caused primarily by carbopliatin, and for which I take meds) are caused by the steroids I get right before treatment which are used to control nausea and allergic reactions.

      almost 4 years ago
    • SpunkyS's Avatar

      I am on Avastin every 3 weeks since June 2012.. It was part of my chemo routine Feb. - June, and now it is alone as part of a study. I find that my stool is softer and more frequent for the 2-3 days after infusion. I don't tolerate eggs right now. They don't cause bloating when in something else, but as an egg or omelte - no thanks. I do have some mild bleeding of my gums, especially right after infusion. Finally I had some significant joint pain few weeks ago, but that has resolved. My mouth is tender to too much acid, but that is probably a leftover from chemo.

      I don't find any of the side effects too inconvenient, so would choose it again.
      Good luck~

      almost 4 years ago
    • Wilco's Avatar

      Avastin was one of about 4 drugs in the chemo cocktail I received during my second chemo treatment. However, I had minimal side effects and they determined it was the one drug that had some postive effect on slowing down the cancer's growth. So during my third chemo treatment Avastin is the only infused chemo drug I receive. I also take Xeloda orally. The intention is to slow down growth and fortunately the side effects have again been minimal except for the normal fatigue and loss of appetite. I get my treatment at Cancer Treatment Center of America and they prescribed a number of supplements that help with side effects including a B Complex (w/o folate), Meriva, Vit D w/ calcium, Vit C, Fish Oil w/ Omega 3's, and Melatonin to help me sleep. All of these have helped tremendously. BTW I have cancer that started in the appendix but spread to the colon, stomach, and peritoneum sac.

      almost 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more stomach cancer questions.  Also, don't forget to check out our Stomach Cancer page.